Kansas, 2025Flash Flood and Damaging Winds in Kansas, June 7, 2025
June 7, 2025 · NWS ICT · 13 events in 4 counties and zones
A complex of severe thunderstorms developed across southwest Kansas during the late evening hours of June 6th. These storms then progressed across southern Kansas during the early morning hours of June 7th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of severe thunderstorms developed across southwest Kansas during the late evening hours of June 6th. These storms then progressed across southern Kansas during the early morning hours of June 7th. Several reports of damaging winds were reported across south-central Kansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 6, 11:43 PM CST, 59 minutes earlier. Its key messages:
- Another round of showers and storms tonight through early Saturday, especially over southern Kansas.
- Additional chance for rain Sunday evening with the better chances in southeast Kansas
- Quiet and dry conditions expected Monday through Wednesday with rain chances increasing on Thursday.
Area forecast discussion, Jun 6, 11:43 PM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
Issued by National Weather Service Topeka KS
1243 AM CDT Sat Jun 7 2025
.KEY MESSAGES...
- Another round of showers and storms tonight through early
Saturday, especially over southern Kansas.
- Additional chance for rain Sunday evening with the better
chances in southeast Kansas
- Quiet and dry conditions expected Monday through Wednesday
with rain chances increasing on Thursday.
&&
.DISCUSSION...
Issued at 314 PM CDT Fri Jun 6 2025
Currently, there is a longwave trough extending from the Northern
Plains to off the coast of California with multiple embedded
shortwave troughs, resulting in westerly flow aloft in our area.
Tonight, a shortwave trough approaches from the northwest, providing
another opportunity for showers and storms overnight into Saturday
morning. As the warm front lifts north near the KS/OK border,
moisture and instability increase. Dewpoints are expected to climb
into the upper 60s with values of MUCAPE generally between 1000-1500
J/kg. With ample deep layer shear and instability, severe storms are
possible. The main impacts would be 60 mph winds, nickel sized hail,
and heavy rainfall. The best storm chances are likely in south-
central to southern KS with the heaviest rainfall expected in
Kingman, Harper and Sumner counties.
Continuing into the weekend, flow aloft will start to shift more
westerly to northwesterly Saturday afternoon and continue into
Sunday. Temperatures will continue to rise with highs climbing into
the mid to upper 80s on Sunday, though it won’t last as a cold front
is expected to move through Sunday night. With this cold front, an
additional chance for rainfall is possible Sunday evening into
Monday morning. Model guidance has decent instability and deep layer
shear, making strong to severe storms possible with the better
chances in southeast Kansas. Uncertainty is high at this time due to
model discrepancy, stay tuned for forecast updates.
By Monday night, ridging builds into the Great Plains with its
associated surface high keeping conditions quiet and dry through
Wednesday. After Wednesday, flow aloft becomes more southerly to
southwesterly along with southerly flow returning at the surface.
With moisture transport increasing going into Thursday, showers and
storms are possible Thursday though this forecast will be refined as
it gets closer. Temperatures throughout the week are expected to be
near normal with most highs in the mid to upper 80s.
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1241 AM CDT Sat Jun 7 2025
A line of showers and storms will march eastward across
the region during the overnight hours. A few of the storms
could produce brief periods of heavy rainfall and reduced
visibilities. Otherwise the line of storms is expected to
push east of southeast Kansas by daybreak. Some low clouds
will fill in behind the line of storms and should quickly
scatter out by mid to late morning with light westerly winds
through the day.
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 AM CDT this morning for KSZ082-091>093-
098>100.
&&
DISCUSSION...ICT
AVIATION...TOP
Hazardous weather outlook, Jun 6, 2:28 PM CST, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
328 PM CDT Fri Jun 6 2025
KSZ032-033-047>053-067>072-082-083-091>096-098>100-072030-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
328 PM CDT Fri Jun 6 2025
This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.
.DAY ONE...Tonight
Another round of showers and thunderstorms is expected tonight over
mainly southern Kansas. Nickel size hail and 60 mph winds may
accompany the strongest activity. Additionally, more heavy rain is
possible, which may aggravate ongoing flooding concerns.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Showers and storms may linger over southeast Kansas Saturday
morning.
Additional isolated to scattered thunderstorms are possible
Sunday evening through early Monday over mainly southern Kansas. A
few strong to severe storms are possible with the better chances in
southeast Kansas. Stay tuned for later forecasts.
After dry weather Monday through Wednesday, chances for
thunderstorms increase Wednesday night into Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
&&
For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict
Thunderstorm Wind, Harper
- When
- June 7, 12:42 AM CST to 12:43 AM CST
- Where
- Harper County, 0.88 mi NW of Harper
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.290, -98.030
Several limbs were reported down and blocking roadways.
Thunderstorm Wind, Harper
- When
- June 7, 12:42 AM CST to 12:43 AM CST
- Where
- Harper County, Anthony
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.150, -98.030
Several tree limbs down blocking roadways in Anthony.
Thunderstorm Wind, Cowley
- When
- June 7, 1:36 AM CST to 1:37 AM CST
- Where
- Cowley County, 0.55 mi E of Arkansas City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.070, -97.040
Several reports of trees and power lines down.
Thunderstorm Wind, Sedgwick
- When
- June 7, 1:37 AM CST to 1:38 AM CST
- Where
- Sedgwick County, 3.5 mi S of Maize
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.720, -97.480
This wind gust was estimated.
Thunderstorm Wind, Sedgwick
- When
- June 7, 1:42 AM CST to 1:43 AM CST
- Where
- Sedgwick County, 3.45 mi S of Maize
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.720, -97.470
This wind gust was estimated.
Thunderstorm Wind, Sedgwick
- When
- June 7, 1:43 AM CST to 1:44 AM CST
- Where
- Sedgwick County, 0.88 mi NW of (Ict)wichita Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.660, -97.440
Estimated wind speed at the NWS office.
Thunderstorm Wind, Sedgwick
- When
- June 7, 1:45 AM CST to 1:46 AM CST
- Where
- Sedgwick County, 4.15 mi N of (Ict)wichita Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.710, -97.430
Several large tree limbs were down along Ridge Road between Central and 29th Street North.
Thunderstorm Wind, Cowley
- When
- June 7, 1:49 AM CST to 1:50 AM CST
- Where
- Cowley County, 0.55 mi E of Arkansas City
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.070, -97.040
Numerous large trees down, several power poles broken off and lines down across the city.
Thunderstorm Wind, Sedgwick
- When
- June 7, 1:49 AM CST to 1:50 AM CST
- Where
- Sedgwick County, 3.01 mi SW of Wichita
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.670, -97.370
A 4-inch tree limb was reported down along with a power outage. Received via social media.
Thunderstorm Wind, Sedgwick
- When
- June 7, 1:49 AM CST to 1:50 AM CST
- Where
- Sedgwick County, 0.88 mi SW of (Ict)wichita Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.640, -97.440
Measured at Eisenhower National Airport.
Thunderstorm Wind, Sumner
- When
- June 7, 1:55 AM CST to 1:56 AM CST
- Where
- Sumner County, 0.55 mi W of Wellington Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.320, -97.390
Measured at the Wellington AWOS.
Thunderstorm Wind, Cowley
- When
- June 7, 2:10 AM CST to 2:11 AM CST
- Where
- Cowley County, 0.55 mi W of Winfield Arpt
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.170, -97.040
Measured at the Strother Field airport.
Flash Flood, Sedgwick
- When
- June 7, 2:17 AM CST to 4:17 AM CST
- Where
- Sedgwick County, 3.81 mi N of (Ict)wichita Arpt to 3.79 mi N of (Ict)wichita Arpt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.705, -97.421
Emergency manager reported 911 caller reporting flooded intersection at 13th and Ridge with a car stalled in high water. Street flooding was also reported near 119th and 21st with water in the basement of a home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 7 to 9, 20251 death · 1 injured · $1.0 million · EF1 · 51 events
- Damaging Winds in Alabama, June 7, 2025$589,000 · 56 kt wind · 152 events
- Damaging Winds in Georgia, June 7, 20251 injured · $417,000 · 78 kt wind · 107 events
- Tornado and Damaging Winds in Mississippi, June 7 to 8, 2025$392,000 · EF1 · 38 events
- Flood and Hail in Texas, June 7 to 8, 2025$1.3 million · 2.5 in hail · 6 events
- Tornadoes and Damaging Winds in Oklahoma, June 7, 2025$262,000 · EF1 · 8 events
- Damaging Winds in Tennessee, June 7, 2025$555,000 · 78 kt wind · 9 events
- Tornado and Flood in Arkansas, June 7, 2025$69,000 · EF1 · 7 events
- Tornadoes and Hail in Missouri, June 7, 2025$25,000 · EF1 · 3 events
- Damaging Winds in South Carolina, June 7, 202561 kt wind · 44 events
- Damaging Winds in Georgia, June 7, 2025$57,000 · 55 kt wind · 7 events
- Flash Flood and Damaging Winds in Mississippi, June 7 to 8, 2025$56,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1277963, 1277964, 1277965, 1277966, 1277967, 1277969, 1277970, 1277971, 1277972, 1277973, 1277974, 1277977, 1277979.